Posted by Jedi on April 30, 2007, at 20:56:57
In reply to Do all MAOI's make you this tired?, posted by Malcolm64 on April 30, 2007, at 13:42:41
> It's now day six since I started the Parnate and the effects I'm noticing is extreme tiredness. So far, I've taken about 800 mgs of caffeine tabs today and it works for about an hour or two, but then I'm sleepy all over again.
> Before starting the Parnate, I was on Desoxyn, which was wonderful b/c I NEVER got tired or fatigued during the day at all. And it never interferred with my sleep (provided I took it in the mornings).
> But now, I feel so incredibly fatigued (and I'm still only on 20 mgs; I'll go up to 30 mgs this Friday - and I think that the theraputic dose is at least 60 - 80 mgs, isn't it?).
> My doc is adamant that I not take any stimulants while on MAOI's (he's doesn't even want me on Provigil - which I understand is a totally different class of med than the amphetamines).
> So will the Parnate fatigue diminish with time? I sure hope so, b/c as it is, I'm finding it very hard to be productive at anything.
We are kind of in the same boat when it comes to somnolence on Parnate. I'm up to 80mg after two months and I'm still really tired in the afternoon. I'm thinking of pushing to 100mg to see if that will help the tiredness go away.
Don't even think of using street methamphetamine with Parnate (not to say you would). That would probably be one of the fastest ways to die from a drug interaction. Desoxyn is a long lasting stimulant that isn't used much because of the bad rep of the street version. Anything made on the street is going to vary greatly in strenght and contaminants. Stimulants can be used as augmentation for MAOIs, but only under the care of a very good psychopharmacologist. I would guess that modafinil(Provigil) would probably work pretty good, I hope you have good health insurance. The stuff is not cheap. My doctor was dead set against augmenting MAOIs with any stimulants until I showed him about 10 studies where it was done safely.